Hail, Collier
- When
- June 8, 2:16 PM EST to 2:18 PM EST
- Where
- Collier County, 9.07 mi ENE of Golden Gate
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.220, -81.535
Quarter inch hail observed in North Blocks of Golden Gate Estates.
Thunderstorms formed along sea breeze boundaries across most of South Florida during the afternoon on June 8th. One severe storm was observed over Collier County and strong storms also moved across Miami-Dade County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Thunderstorms formed along sea breeze boundaries across most of South Florida during the afternoon on June 8th. One severe storm was observed over Collier County and strong storms also moved across Miami-Dade County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT FRI JUN 8 2007 .DISCUSSION...MID LEVEL TROUGH CURRENTLY JUST OFF THE SE CST OF THE FLA PENINSULA NEAR GRAND BAHAMA. THE GFS INITIALIZED QUITE WELL AND SINCE IT IS THE MODEL THAT HAS HANDLED THIS LOW THE BEST WILL GO MOSTLY WITH ITS SOLUTION. THIS LOW IS LYING BENEATH A LARGE MID LEVEL RIDGE THAT STRETCHES ACROSS THE SOUTHERN PLAINS STATES INTO THE SOUTHEAST INCLUDING NORTH FLA. PLENTY OF MOISTURE TO WORK WITH THIS AFTERNOON INTO THE EVENING AS ABUNDANT SUNSHINE THIS MORNING CREATED A LOT OF INSTABILITY. STILL WITH DECLINING INSTABILITY AFTER SUNSET, THINK THE MAV GUIDANCE HAS TOO HIGH POPS FOR TONIGHT AND WILL UNDERCUT THOSE NUMBERS. A SHORTWAVE MOVING INTO THE WEST COAST OF THE U.S. WILL GET CUT OFF OVER THE DESERT SOUTHWEST ON SATURDAY WHILE A LARGE CUT OFF LOW OVER THE NORTH ATLANTIC WILL DRIFT EASTWARD. ALL OF THIS WILL RESULT IN THE RIDGE TO BUILD EASTWARD AND ALLOW THE MID LEVEL LOW IN OUR REGION TO CONTINUE DRIFTING WESTWARD UNDERNEATH THE RIDGE AXIS AND WEAKEN AS IT GETS INTO THE SOUTHEAST GOFMEX. AS THE LOW DOES MOVE INTO THE SOUTHEAST GULF THIS WILL THEN DRAG DRIER AIR ON THE NORTH SIDE OF THE LOW ACROSS S FLA ON SATURDAY WITH THIS TREND CONTINUING INTO SUNDAY AND NEXT WEEK. && .AVIATION...NO SIGNIFICANT CHANGES TO THE AVIATION FORECAST AT THIS TIME...AS SHORT TERM MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF WIDESPREAD CONVECTION THIS AFTERNOON...AS MID-LEVEL DESTABILIZATION OCCURS WITH APPROACH OF RETROGRADING UPPER LOW CURRENTLY NORTH OF THE BAHAMAS. WILL MAINTAIN VCTS WORDING THIS AFTERNOON/EARLY EVENING FOR ALL TERMINALS AND VCSH THEREAFTER...WITH BULK OF CONVECTION ONCE AGAIN EXPECTED TO OCCUR OVER THE INTERIOR PORTION OF THE PENINSULA. OTHERWISE...VFR CONDITIONS WILL PERSIST OUTSIDE OF ANY SHOWERS/STORMS...WITH SCT- BKN CU AND AC/AS DECKS. SURFACE WINDS WILL REMAIN EASTERLY AT ALL ATLANTIC COAST TERMINALS. A MORE PRONOUNCED SEA BREEZE IS POSSIBLE IN THE AFTERNOON AT KAPF. 70/DD && .MARINE...OUTSIDE OF DODGING CONVECTIVE ACTIVITY, WINDS WILL BE AT 15 KT OR LESS WITH SEAS 5 FEET OR LESS THROUGH THE FORECAST CYCLE. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 85 75 88 / 50 20 20 40 FORT LAUDERDALE 74 84 75 86 / 50 30 20 40 MIAMI 75 84 75 86 / 50 30 20 40 NAPLES 71 90 71 90 / 40 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...70/DD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 446 AM EDT FRI JUN 8 2007 FLZ063-066>075-168-172>174-082045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 434 AM EDT FRI JUN 8 2007 ...NUMEROUS TO WIDESPREAD THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN ONSHORE FLOW OF 10 TO 15 KNOTS ALONG THE EAST COAST WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS TODAY. THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES... LOCALLY HEAVY RAINFALL... AND POSSIBLY WIND GUSTS TO AROUND 40 MPH. WIND: WIND GUSTS OF AROUND 40 MPH MAY OCCUR WITH ANY STRONG THUNDERSTORM THAT DOES DEVELOP TODAY. FLOODING: DUE TO THE HEAVY NATURE OF THE RAINFALL THAT WILL OCCUR WITH ANY THUNDERSTORM TODAY PONDING OF WATER ON POORLY DRAINED ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT FRI JUN 8 2007 FLZ072-172-081815- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 154 PM EDT FRI JUN 8 2007 AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COCONUT CREEK...OR NEAR MARGATE...MOVING SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN COOPER CITY AND PEMBROKE PINES...ALSO MOVING SOUTH AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 158 PM EDT FRI JUN 8 2007 FLZ069-070-081830- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 158 PM EDT FRI JUN 8 2007 AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER COUNTY...BETWEEN VANDERBILT BEACH AND EVERGLADES CITY. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 204 PM EDT FRI JUN 8 2007 FLZ073-074-173-081830- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 204 PM EDT FRI JUN 8 2007 AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...OR 13 MILES WEST OF HIALEAH...MOVING SOUTHEAST AT 25 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT FRI JUN 8 2007 FLZ063-081900- GLADES FL- 230 PM EDT FRI JUN 8 2007 AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKEPORT...MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. 70/DD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL HIALEAH 25.86N 80.29W
06/08/2007 E0.25 INCH MIAMI-DADE FL PUBLIC
REPORTED FROM WEST 16TH AVE AND 29TH STREET IN HIALEAH.
&&
LOCKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT FRI JUN 8 2007 FLZ063-066-081930- HENDRY FL-GLADES FL- 307 PM EDT FRI JUN 8 2007 AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ORTONA...OR 10 MILES SOUTHWEST OF MOORE HAVEN...MOVING SOUTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. 70/DD
The Miami radar (KAMX), 131 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter inch hail observed in North Blocks of Golden Gate Estates.
Strong winds blew down a 150-foot section of a fence in North Blocks of Golden Gate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36877, 36879.